FluControl Max contains paracetamol – an antipyretic and analgesic substance, chlorphenamine – which is an antihistamine that reduces the amount of nasal discharge, and phenylephrine, which reduces swelling of the nasal mucosa. Thanks to this, just one tablet is enough to feel relieved from the troublesome symptoms of the disease. FluControl MAX works against many symptoms of flu and colds :
- relieves pain and fever
- reduces the amount of nasal discharge
- reduces swelling of the mucosa
Symptomatic treatment of colds and flu with fever, mild to moderate pain, nasal mucosa swelling with discharge.
Active substance: Chlorphenamini maleas, Paracetamolum, Phenylephrini hydrochloridum
The active substances of the drug are:
Paracetamol, phenylephrine hydrochloride and chlorphenamine maleate.
One tablet contains: 650 mg of paracetamol (Paracetamolum), 10 mg of phenylephrine hydrochloride (Phenylephrini hydrochloridum), 4 mg of chlorphenamine maleate (Chlorphenamini maleas).
The other ingredients are:
Tablet core: povidone K 30, croscarmellose sodium, magnesium stearate, Prosolv Easy tab SP: microcrystalline cellulose, colloidal anhydrous silica, sodium stearyl fumarate, sodium carboxymethyl starch A,
tablet coating: hypromellose, hydroxypropylcellulose, HT brown (E155), cochineal red (E124), Capol 1295 (white wax + carnauba wax).
FluControl MAX works against many symptoms of flu and colds: it relieves pain and fever, reduces the amount of nasal discharge, reduces swelling of the mucosa.
Always take this medicine exactly as described in this leaflet or as directed by your doctor or pharmacist. Check with your doctor or pharmacist if you are not sure.
The recommended dose is:
Adults and children over 12 years of age: one tablet, the dose may be repeated if necessary, but not more frequently than every 4-6 hours.
Do not use more than 6 tablets (3900 mg paracetamol + 60 mg phenylephrine + 24 mg chlorphenamine) in a day.
Duration of treatment:
If the pain or fever subsides, stop using FluControl Max.
If the fever lasts more than 3 days of treatment, pain or other symptoms for more than 5 days, or if your symptoms worsen or develop new ones, ask your doctor for advice.
Patients with kidney or liver problems:
Before using the drug, consult a doctor.
Use in children:
This medicine should not be used in children under 12 years of age due to its dose.
Do not take FluControl Max
- if you are allergic to the active substances or any of the other ingredients of this medicine;
- if you suffer from severe liver and / or kidney failure;
- if you have high blood pressure;
- if you have any severe heart or artery disease (such as coronary heart disease or angina);
- if you have tachycardia (heart beats too fast);
- if you suffer from heart rhythm disturbances;
- if you have an overactive thyroid gland;
- if you have glaucoma (an eye disease in which the optic nerve progresses and irreversibly leading to deterioration or loss of vision);
- if you are treated with a medicine called monoamine oxidase inhibitors (MAOIs) (such as certain antidepressants or medicines used to treat Parkinson’s disease or others) and for 2 weeks after stopping them;
- in children under 12 years of age;
- in pregnant and lactating women.
FluControl Max are biconvex, bean-shaped, brick-colored, film-coated tablets. The package contains 10 tablets. The blisters are packed in a cardboard box with a leaflet.
FluControl Max should not be used simultaneously with other drugs containing paracetamol, sympathomimetics (drugs reducing nasal congestion, appetite suppressants or psychostimulants with an effect similar to amphetamines) and antihistamines due to the risk of overdose.
Talk to your doctor or pharmacist before taking FluControl Max if you:
- is allergic to antihistamines, as he may also be allergic to chlorphenamine;
- has heart disease (long-term treatment with paracetamol should be avoided);
- has kidney disease, prostate hyperplasia, diabetes mellitus, bronchial asthma, chronic bronchitis, emphysema, very slow heartbeat, thromboembolism (e.g. Raynaude’s syndrome), pancreatitis, stenosis of the pyloric and duodenal junctions (between the stomach and intestine), thyroid disease, congenital deficiency of glucose-6-phosphate dehydrogenase and methaemoglobin reductase;
- is treated with tricyclic antidepressants or other drugs with a similar effect and will develop gastrointestinal complaints, because these ailments may be the result of a life-threatening paralytic intestinal obstruction (stopping the bowel movements that move the food content);
- is at increased risk of liver damage from paracetamol use:
- taking long-term carbamazepine, phenobarbital, phenytoin, primidone, rifampicin, St. John’s wort or other drugs inducing liver enzymes;
- has an eating disorder, HIV infection, dehydration, starvation or cachexia;
- drinking alcohol regularly (three or more alcoholic drinks – a day).
In alcoholics, do not use more than 2 g of paracetamol per day;
- has liver disease (including Gilbert’s syndrome);
- uses medications to lower blood pressure;
- is sensitive to the effects of sedative drugs or has epilepsy, as they may interact with drugs used to treat these conditions.
Caution should be exercised in patients with asthma, hypersensitivity to acetylsalicylic acid and other NSAIDs, as bronchospasms have been reported in less than 5% of patients after paracetamol use.
Long-term use of paracetamol in combination with acetylsalicylic acid may lead to permanent damage to the kidneys and the risk of renal failure (analgesic nephropathy).
In the event of overdose, seek medical attention immediately, even if you feel well because of the risk of irreversible liver damage.
Impact on the results of laboratory tests:
If the patient will have diagnostic tests (blood tests, including glucose and alanine aminotransferase (ALT) tests, urine tests, skin tests with the use of allergens, etc.), report to the doctor that he is undergoing FluControl Max treatment, because this drug may cause changes in laboratory test results.
Do not use in elderly patients without consulting a doctor.
Due to the content of phenylephrine and chlorphenamine, the following side effects may occur in elderly patients: bradycardia (slow heartbeat) or decreased cardiac output.
Blood pressure should be monitored, especially in patients with heart disease.
Older patients are more likely to experience symptoms such as dizziness, sedation, confusion, hypotension (low blood pressure) or agitation, dry mouth and urinary retention.
The drug contains cochineal red and HT brown – Cochineal red and HT brown may cause allergic reactions.
Pregnancy and lactation
If you are pregnant or breastfeeding, think you may be pregnant or are planning to have a baby, ask your doctor or pharmacist for advice before taking this medicine.
Taking medications during pregnancy may be harmful to the embryo.
FluControl Max must not be used during pregnancy, unless the doctor decides to do so.
Paracetamol and chlorphenamine pass into breast milk, so do not take the drug during breastfeeding.
The drug may affect your ability to drive and use machines. If you feel sleepy and sedated, do not drive or use machines.
If a dose exceeding the recommended dose has been swallowed, consult a doctor immediately, as symptoms often appear three days after ingestion, also in cases of severe poisoning.
Symptoms of overdose
Related to paracetamol:
- Nausea, vomiting, loss of appetite, yellowing of the skin and eyes (jaundice), and stomach pain.
Related to phenylephrine:
- Excessive stimulation of the nervous system with symptoms such as restlessness, anxiety, agitation, headache, convulsions, insomnia, confusion, irritability, tremors; also anorexia (lack of appetite), nausea, vomiting, psychosis with hallucinations (more often in children), hypertension, bleeding in the brain, pulmonary edema, spasm of blood vessels with possible reduction of blood supply to vital organs.
Severe symptoms are more likely to occur in patients who are volume depleted due to bleeding, dehydration etc., slow, irregular or fast heartbeat, increased heart rate, decreased urine output, metabolic acidosis (excessive build-up of substances in the blood acidic nature), paraesthesia (a feeling of stinging and burning in various parts of the body).
Related to chlorphenamine:
- Instability, increased sleepiness, dry mouth, nose or throat, flushing, shortness of breath (difficulty breathing), abnormal heart rhythm (irregular or fast heartbeat), nervous agitation (hallucinations, fits), hypotension (low blood pressure). Some of these symptoms may appear late.
Treatment of paracetamol overdose is more effective if started within 4 hours of ingestion.
Patients treated with barbiturates or alcoholics may be more prone to overdosage with paracetamol.
Treatment of overdosage with chlorphenamine and phenylephrine is symptomatic and supportive.
In the event of overdose or accidental use of the drug, consult a doctor immediately.
Interactions with other drugs
Tell your doctor or pharmacist about all the drugs you are taking or have recently taken, and about any drugs you plan to take.
Due to the paracetamol content
If you are taking any of the following medicines, your dose may need to be changed or treatment interrupted:
- oral anticoagulants (acenocoumarol, warfarin);
- antiepileptic drugs (lamotrigine, phenytoin and other hydantoins, phenobarbital, methylphenobarbital, primidone, carbamazepine);
- anti-tuberculosis drugs (isoniazid, rifampicin);
- barbiturates (used as general anesthetics, sedatives and anticonvulsants);
- activated carbon (adsorbent);
- cholestyramine (used to lower blood cholesterol);
- drugs for the treatment of gout (probenecid and sulfinpyrazone);
- heart medications (digitalis glycosides);
- drugs against nausea and vomiting (metoclopramide and domperidone);
- zidovudine (used to treat HIV infection).
Due to the content of phenylephrine
If you are taking any of the following medicines, your treatment may need to be stopped or it may be delayed for at least 15 days:
- monoamine oxidase inhibitors (MAOIs) (drugs used, for example, in the treatment of depression and Parkinson’s disease). You should postpone the administration of FluControl Max for at least 15 days from the end of treatment with these drugs;
- tricyclic antidepressants;
- inhalation anesthetics;
- antihypertensive drugs (blood pressure lowering drugs);
- potassium-wasting drugs (such as diuretics to treat high blood pressure and others);
- drugs that affect the conductivity of the heart (for heart conditions) such as cardiac glycosides;
- atropine sulfate (used, among others, in diseases of the heart and digestive system).
Due to the content of chlorophenamine
Concomitant use of the following drugs may increase the occurrence of side effects:
- drugs that depress the central nervous system (such as drugs to treat insomnia or anxiety);
- monoamine oxidase inhibitors (MAOIs) (drugs used, for example, in the treatment of depression);
- tricyclic or tetracyclic antidepressants.
Like all medicines, this medicine can cause side effects, although not everybody gets them.
Some patients using FluControl Max may experience the following side effects:
Common (may affect up to 1 in 10 people)
drowsiness, nausea and muscle weakness (which may disappear after 2-3 days of treatment); problems with facial movements, stiffness, tremors, changes in sensations and sounds, dry mouth, loss of appetite, changes in taste and smell, gastrointestinal complaints such as
nausea, vomiting, diarrhea, constipation, upper abdominal pain (may they decrease when the drug is taken with food); urinary retention, nose and throat dry and dry mucous membranes, increased sweating, blurred and double vision.
Uncommon (may affect up to 1 in 100 people) or rare (may affect up to 1 in 1000 people)
nervous agitation (manifested by anxiety, insomnia, nervousness and also convulsions);
tightness in the chest, wheezing, fast or irregular heartbeat (usually in overdose), disturbances in liver function (which may include abdominal or abdominal pain and dark urine), allergic reactions, severe allergic reactions (coughing, difficulty swallowing, rapid heartbeat, itching, swelling of the eyelids or around the eyes, face, tongue, shortness of breath, allergy to sunlight), cross-allergy to chlorphenamine-like drugs;
changes in blood count (such as agranulocytosis, leukopenia, aplastic anemia or thrombocytopenia) with symptoms such as: unusual bleeding, sore throat or tiredness, low or high blood pressure, edema (swelling), acute labyrinthitis (part of the ear), impotence intermenstrual bleeding.
Rare (may affect up to 1 in 1,000 people)
allergic dermatitis (skin eruptions), jaundice (yellowing of the skin), hypoglycaemia (low blood sugar), myocardial infarction, arrhythmias (ventricular), pulmonary edema, bleeding into the brain, hypersensitivity reactions (itchy maculopapular rash, urticaria, laryngeal edema, angioedema, anaphylactoid reactions), abdominal pain, indigestion, nausea, diarrhea.
Paracetamol can damage the liver when taken in high doses or prolonged treatment.
Not known (frequency cannot be estimated from the available data) anxiety, weakness, hypertension (high blood pressure), pain
headaches, chest pain or discomfort, severe bradycardia (very slow heartbeat), spasm of the blood vessels, increase in the effort of the heart muscle (which especially affects elderly patients or patients with impaired cerebral or coronary circulation). It is possible to cause or worsen heart disease, difficulty breathing, pale hair, rise in hair, decreased potassium in the blood, metabolic acidosis (build-up of acidic substances in the blood), cold extremities (feet or hands), hypotension (low blood pressure) ).
At high doses, the following may occur: palpitations, psychotic states with hallucinations, in the case of prolonged use, plasma volume deficiency may develop.
Reporting side effects
If you get any side effects, talk to your doctor or pharmacist, including any side effects not listed in this leaflet.
Adverse reactions can be reported directly to the Department for Monitoring Adverse Effects of Medicinal Products of the Office for Registration of Medicinal Products, Medical Devices and Biocidal Products.
There are no reviews yet.